Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 24, NWS Atlanta, GA

April 7, 201612 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 7, 2016, 12:27 AM EDT for 12 counties in Georgia. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2016, 12:27 AM EDT (04:27 UTC)
Expired
Apr 7, 2016, 1:15 AM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Barrow County, GA, Butts County, GA, Clarke County, GA, Gwinnett County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Rockdale County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 12:45 AM EDTTSTM WND DMG1 Ne Conyers, GAA COUPLE OF TREES DOWN IN THE BRANDY SHAOLS AREA OF NORTHEAST CONYERS ALONG HIGHWAY 20 SOUTH.
Apr 7, 12:45 AM EDTTSTM WND DMG1 W Conyers, GASEVERAL POWER LINES DOWN AT CORNER OF KLONDIKE ROAD AND SMYRNA ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

567 
WUUS52 KFFC 070427
SVRFFC
GAC013-035-059-135-151-157-159-211-217-219-247-297-070515-
/O.NEW.KFFC.SV.W.0024.160407T0427Z-160407T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1227 AM EDT THU APR 7 2016

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTON COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHWESTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHEASTERN BUTTS COUNTY IN CENTRAL GEORGIA...
  EASTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA...
  ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTHERN JACKSON COUNTY IN NORTHEASTERN GEORGIA...
  NORTHWESTERN CLARKE COUNTY IN NORTHEASTERN GEORGIA...
  BARROW COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHWESTERN OCONEE COUNTY IN NORTHEASTERN GEORGIA...
  CENTRAL HENRY COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHWESTERN JASPER COUNTY IN CENTRAL GEORGIA...
  NEWTON COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 115 AM EDT

* AT 1226 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BUFORD TO NEAR LITHONIA TO NEAR SUNNY SIDE...MOVING
  EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. DAMAGING WINDS HAVE ALREADY BEEN
           REPORTED WITH THIS LINE.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAWRENCEVILLE...MCDONOUGH...CONYERS...WINDER...MONROE...COVINGTON...
  JEFFERSON...WATKINSVILLE...SNELLVILLE...BUFORD...LOGANVILLE...BRASELTON...
  AUBURN...LOCUST GROVE...DACULA...SOCIAL CIRCLE...GRAYSON...STATHAM...
  OXFORD AND ARCADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3415 8336 3383 8343 3335 8376 3335 8426
      3336 8426 3375 8403 3411 8400 3412 8391
      3410 8387 3412 8383
TIME...MOT...LOC 0426Z 261DEG 42KT 3410 8399 3373 8407 3335 8433 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:47 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 6, 10:47 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1047 PM EDT WED APR 6 2016

...SEVERE THREAT CONTINUING FOR PORTIONS OF NORTH AND WEST CENTRAL
GEORGIA INTO THE EARLY MORNING HOURS AS LINE MOVING IN FROM
ALABAMA...

.UPDATE...
SOME DISCRETE SUPERCELL CONVECTIVE MODE AHEAD OF DECENTLY
ORGANIZED LINE OF STORMS PUSHING INTO WEST PORTIONS OF CWA WITH
SOME BOWING SEGMENTS. SHEAR ENVIRONMENT INCLUDING ROBUST 0-1KM SRH
PRESENT SO A GOOD HIGH SHEAR LOW CAPE SITUATION. MAINLY GETTING
DECENT HAIL OUT OF THE DISCRETE SUPERCELL DEVELOPMENT THEN WILL
LIKELY TRANSITION HERE SHORTLY TO A DAMAGING WIND OR ISOLATED
TORNADO THREAT ALONG MORE ORGANIZED LINE. EVOLUTION COULD LINGER
INTO FARTHER PARTS OF CENTRAL GEORGIA OVERNIGHT HERE SO WILL KEEP
CLOSE MONITOR ON TRENDS. HAVE INCLUDED CHANCE SEVERE MENTION IN
WEATHER GRIDS. OTHERWISE POP TREND LOOKS PRETTY GOOD FROM PREVIOUS
FORECAST. SEE DISCUSSION BELOW...

BAKER

&&

.PREV DISCUSSION... /ISSUED 841 PM EDT WED APR 6 2016/

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE MAIN CONCERN IN THE SHORT TERM CONTINUES TO BE THE POTENTIAL FOR
ISOLATED STRONG TO POSSIBLY SEVERE STORMS PUSHING INTO PARTS OF
NORTH AND WEST CENTRAL GA THIS EVENING AND POSSIBLY INTO EARLY
THURSDAY MORNING HOURS. SPC IS SHOWING A SLIGHT RISK AREA GENERALLY
ALONG AND WEST OF A LAGRANGE TO CUMMING TO BLUE RIDGE LINE... AND
THIS SEEMS TO BE THE AREA OF GREATEST RISK THROUGH THE EVENING AS
STRONG STORMS DEVELOP AHEAD OF AN APPROACHING COLD FRONT AND PUSH
INTO THE AREA THIS EVENING. A MARGINAL RISK REMAINS FOR MUCH OF
THE REST OF THE AREA... BUT CURRENT THINKING IS INSTABILITIES AND
BEST FORCING WILL BE WEAKENING AFTER MIDNIGHT... SO THE SEVERE
STORM RISK SHOULD DIMINISH OVERNIGHT AS STORMS PUSH FURTHER EAST
AND SOUTH ACROSS THE STATE. THE MAIN STORM THREAT WILL BE STRONG
TO POSSIBLY DAMAGING DOWNBURST WINDS... AND BEST TIMING WILL BE
BETWEEN 6 PM AND MIDNIGHT THIS EVENING ACROSS MAINLY NORTH AND
WEST CENTRAL GA. WITH ALL THIS SAID... REMEMBER ISOLATED STRONG
STORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE OVERNIGHT... SO ALL
INTEREST ACROSS NORTH AND CENTRAL GA SHOULD REMAIN ALERT THIS
EVENING AND OVERNIGHT FOR POTENTIAL STRONG STORMS AHEAD OF THE COLD
FRONT. MODELS AGREE THAT THE COLD FRONT WILL PUSH ACROSS THE AREA
BETWEEN MIDNIGHT AND MID THURSDAY MORNING... WITH CLEARING
CONDITIONS AND A COOL... GUSTY NORTHWEST WIND ON TAP FOR THURSDAY
IN THE WAKE OF THE COLD FRONT.

IMMEDIATELY BEHIND THIS SYSTEM... A STRONG UPPER DISTURBANCE
EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT WILL TRAVERSE NORTH GA
THURSDAY NIGHT. THIS COULD SQUEEZE OUT A FEW LIGHT SHOWERS ACROSS
FAR NORTH GA. AT THIS TIME... THE WINDS SHOULD HELP HOLD THURSDAY
NIGHT TEMPERATURES IN THE UPPER 30S TO LOWER 40S ACROSS NORTH GA...
SO NO WINTRY THREAT IS EXPECTED AT THIS TIME... BUT WILL CONTINUE TO
MONITOR FOR THIS POTENTIAL CLOSELY WITH LATER FORECAST. IF ANYTHING
WINTRY WAS TO DEVELOP... IT WOULD BE IN THE FORM OF BRIEF LIGHT SNOW
SHOWERS THURSDAY NIGHT... WITH LITTLE TO NO ACCUMULATION EXPECTED...
AND IF ANY... IT WOULD BE CONFINED TO THE HIGHEST ELEVATIONS OF
NORTH GA THURSDAY NIGHT.

OTHERWISE... HAVE LEANED TOWARD THE COOLER SIDE OF GUIDANCE FOR
TEMPERATURES THROUGH THE PERIOD.

39

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HAVE MADE ONLY MINIMAL ADJUSTMENTS TO THE EXTENDED FORECAST.
TEMPERATURES REMAIN COOL OVER THE WEEKEND THEN WARM UP INTO NEXT
WEEK. HAVE INCREASED POPS SLIGHTLY TO LIKELY TUESDAY WITH THE
NEXT WEATHER SYSTEM. LOOKS TO BE AN ACTIVE WEEK WITH SEVERAL
SYSTEMS IMPACTING THE AREA /MONDAY-TUESDAY AND AGAIN THURSDAY-
FRIDAY/. PREVIOUS DISCUSSION FOLLOWS...

31

PREV DISCUSSION... /ISSUED 439 PM EDT WED APR 6 2016/ ...

FAST MOVING CLIPPER SYSTEM WILL BE TRACKING ACROSS THE SOUTHERN
APPALACHIANS AT THE START OF THE PERIOD. COLD CYCLONIC UPPER FLOW
COMBINED WITH THE SOMEWHAT LIMITED MOISTURE COULD PRODUCE SHOWERS
ACROSS FAR NORTH GA THURSDAY NIGHT INTO EARLY FRIDAY MORNING. AT
THIS TIME...LOW TEMPERATURES THURSDAY NIGHT LOOK WARM ENOUGH IN
THE NORTHEAST TO KEEP PRECIPITATION ALL LIQUID. AFTER THAT...THE
NORTHWEST FLOW ALOFT SHOULD KEEP DRY AND COOL CONDITIONS OVER THE
FORECAST AREA THROUGH SUNDAY. SURFACE HIGH PRESSURE WILL GRADUALLY
SLIDE OFF THE ATLANTIC COAST AT THE START OF THE WEEK AND MODELS
ARE TRYING TO HOLD BACK THE SIGNIFICANT MOISTURE INCREASE CLOSER
TO THE MS RIVER. THE BETTER CHANCES FOR PRECIPITATION SHOULD BE
MONDAY NIGHT INTO TUESDAY AS THE SURFACE FRONT DRIFTS INTO THE TN
VALLEY AREA. HAVE INCLUDED ISOLATED THUNDER FOR THAT TIME FRAME.

41

&&

.AVIATION...
00Z UPDATE...
INITIAL VFR CONDITIONS WITH MAINLY CIGS IN 4-6 KFT RANGE SHOULD
LOWER TO MVFR WITH AREA OF SHOWERS AND STORMS PUSHING IN FROM THE
WEST ALONG AND AHEAD OF FRONTAL SYSTEM. EXPECT THIS TO IMPINGE
UPON KATL AND NEARBY SITES AFTER ABOUT 02Z WITH VCSH AHEAD...THEN
SLIGHTLY DIFFERENT TIMING FOR OTHER SITES ACCORDING TO
PROGRESSION. POSSIBLE CIGS COULD GET BELOW MVFR LEVEL THOUGH NOT
CONFIDENT. WINDS INITIALLY SSE FOR KATL WITH EXPECTED SHIFT SSW
MAINLY AFTER 02Z WITH MAGNITUDES 12 KTS GUSTING UP TO 22 KTS AND
POSSIBLY HIGHER WITHIN TEMPO FOR -TSRA /OTHER SITES WITH SLIGHT
DIFFERENCES/. VSBYS POTENTIALLY INTO MVFR LEVELS ALSO WITH HEAVIER
PRECIP. OTHERWISE IMPROVING CIGS NEAR 12-15Z THURSDAY AND MORE
WEST TO WNW SHIFT BEHIND FRONT...STILL SIMILAR GUSTS.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON OVERNIGHT CIGS.
HIGH ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          50  70  46  65 /  80  20  20  10
ATLANTA         51  68  48  64 /  90  20  20   5
BLAIRSVILLE     45  62  40  57 /  90  30  30  20
CARTERSVILLE    47  68  44  63 /  90  20  20  10
COLUMBUS        54  73  51  69 /  70  10  10   5
GAINESVILLE     49  66  46  61 /  90  20  20  10
MACON           53  73  49  68 /  70  10  10   5
ROME            48  68  44  61 /  90  30  30  10
PEACHTREE CITY  50  70  46  65 /  90  10  10   5
VIDALIA         57  74  53  71 /  50  20  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39/BAKER
LONG TERM....31
AVIATION...BAKER
Hazardous weather outlook, Apr 6, 10:52 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 PM EDT WED APR 6 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1052 PM EDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT INTO
THE EARLY MORNING HOURS MAINLY FOR PORTIONS OF NORTH AND WEST
CENTRAL GEORGIA AS A BETTER ORGANIZED LINE PUSHES INTO THE AREA
FROM THE WEST...SHOULD IMPACT ATLANTA METRO AREA NEAR MIDNIGHT OR
SHORTLY AFTER.

DAMAGING WIND GUSTS AND LARGE HAIL WOULD BE THE MAIN THREATS. SOME
BOWING SEGMENTS ALONG THE LINE OF STORMS COULD PRODUCE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

TEMPERATURES IN THE LOW TO MID 30S ARE POSSIBLE ACROSS THE
NORTHEAST MOUNTAINS ON FRIDAY NIGHT...AND ACROSS MUCH OF NORTH
AND PORTIONS OF CENTRAL GEORGIA ON SATURDAY NIGHT. AREAS OF FROST
ARE POSSIBLE.

IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT
INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Apr 6, 11:15 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EDT WED APR 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     HAIL             COAL MOUNTAIN           34.27N  84.09W
04/06/2016  E0.75 INCH       FORSYTH            GA   EMERGENCY MNGR

            DIME SIZED HAIL IN NORTHERN FORSYTH COUNTY

&&

EVENT NUMBER FFC1600230

KMS
Local storm report, Apr 6, 11:17 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 PM EDT WED APR 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     HAIL             BALL GROUND             34.34N  84.38W
04/06/2016  E0.75 INCH       CHEROKEE           GA   AMATEUR RADIO

            OLD DAWSONVILLE HWY AND JORDON ROAD

&&

EVENT NUMBER FFC1600231

KMS
Local storm report, Apr 6, 11:20 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 PM EDT WED APR 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             1 NW WOODSTOCK          34.11N  84.53W
04/06/2016  E0.88 INCH       CHEROKEE           GA   BROADCAST MEDIA

&&

EVENT NUMBER FFC1600232

KMS
Local storm report, Apr 6, 11:27 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 PM EDT WED APR 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             1 SE COAL MOUNTAIN      34.26N  84.09W
04/06/2016  M1.00 INCH       FORSYTH            GA   TRAINED SPOTTER

&&

EVENT NUMBER FFC1600233

BAKER
Special weather statement, Apr 6, 11:40 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 PM EDT WED APR 6 2016

GAZ089-090-070415-
MUSCOGEE GA-CHATTAHOOCHEE GA-
1140 PM EDT WED APR 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE AND CHATTAHOOCHEE
COUNTIES UNTIL 1215 AM EDT...

AT 1140 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORT BENNING/LAWSON
ARMY AIR FLD...OR NEAR COLUMBUS...MOVING EAST AT 40 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...BIBB CITY...UPATOI...FORT BENNING/LAWSON ARMY AIR FLD...NORTH
FORT BENNING...EDGEWOOD...EELBECK/WEST FORT BENNING...KENWOOD...VISTA
TERRACE...BENNING HILLS...FLAT ROCK...ROSE HILL...AVONDALE...SAND HILL...
CARTER ACRES...BENNING PARK...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND
PARK...BATTLE PARK AND CUSTER ROAD TERRACE.

LAT...LON 3235 8500 3238 8497 3238 8499 3239 8497
      3241 8498 3242 8496 3244 8497 3245 8500
      3250 8500 3259 8483 3258 8470 3256 8469
      3256 8467 3252 8469 3253 8464 3250 8464
      3249 8466 3235 8466 3230 8494 3233 8501
TIME...MOT...LOC 0340Z 252DEG 36KT 3241 8495
Special weather statement, Apr 7, 12:15 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 AM EDT THU APR 7 2016

GAZ014-022>025-070500-
DAWSON GA-BANKS GA-JACKSON GA-FORSYTH GA-HALL GA-
1215 AM EDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON...
SOUTHWESTERN BANKS...NORTHWESTERN JACKSON...NORTHEASTERN FORSYTH AND
HALL COUNTIES UNTIL 100 AM EDT...

AT 1214 AM EDT...A STRONG THUNDERSTORM WAS NEAR FLOWERY BRANCH...OR 7
MILES EAST OF CUMMING...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...FREQUENT
           CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...JEFFERSON...CUMMING...BUFORD...BRASELTON...FLOWERY BRANCH...
OAKWOOD...LULA...HOSCHTON...PENDERGRASS...GILLSVILLE...TALMO...REST HAVEN...
CANDLER...AQUALAND PARK...WAR HILL PARK...CHESTATEE...LAKE LANIER
ISLANDS...ROAD ATLANTA-LANIER SPEEDWAY AND THOMPSONS MILL.

LAT...LON 3442 8356 3407 8360 3410 8380 3411 8382
      3413 8382 3411 8385 3412 8395 3417 8406
      3415 8409 3415 8411 3433 8412
TIME...MOT...LOC 0414Z 271DEG 27KT 3424 8402

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:38 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield37 min
Apr 6, 8:50 PM EDTSpecial Weather StatementFFCPolk40 min
Apr 6, 9:10 PM EDTSpecial Weather StatementFFCBartow, Floyd50 min
Apr 6, 9:16 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Haralson, Paulding, Polk44 min
Apr 6, 9:51 PM EDTSpecial Weather StatementFFCHaralson39 min
Apr 6, 9:57 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee48 min
Apr 6, 10:01 PM EDTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk44 min
Apr 6, 10:07 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Walker53 min
Apr 6, 10:31 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton, Gwinnett44 min
Apr 6, 10:45 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding45 min
Apr 6, 10:50 PM EDTSpecial Weather StatementFFCHaralson, Paulding, Polk40 min
Apr 6, 10:57 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Fannin, Gilmer, Murray, Pickens48 min
Apr 6, 11:02 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Hall, Lumpkin, Pickens43 min
Apr 6, 11:29 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton46 min
Apr 6, 11:40 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee35 min
Apr 6, 11:41 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 4 more49 min
Apr 6, 11:51 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot39 min
Apr 7, 12:09 AM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup and 1 more51 min
Apr 7, 12:15 AM EDTSpecial Weather StatementFFCHall45 min
Apr 7, 12:43 AM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Lamar, Monroe, Spalding and 1 more47 min
Apr 7, 12:55 AM EDTSpecial Weather StatementFFCTaylor35 min
Apr 7, 1:03 AM EDTSpecial Weather StatementFFCClarke, Greene, Jasper, Madison, Morgan, Oconee and 2 more42 min
Apr 7, 1:15 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Schley, Talbot, Taylor45 min
Apr 7, 1:23 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones52 min
Apr 7, 1:49 AM EDTTornado WarningFFCMarion, Stewart, Webster27 min
Apr 7, 4:09 AM EDTWind AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 42 more16 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.